MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035423060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device remains implanted.
 
Event or Problem Description
It was reported that the subject coil was used during emergency embolism after pancreatectomy.Resistance was reported when advancing the subject coil through the microcatheter.The physician was able to place the subject coil in the target site and when tried to detach the coil using the detachment system after confirming the position of the marker, long beep continued, and the coil could not be detached.The physician tried to detach the coil 5 to 6 times; however; similar event occurred.The physician pulled the coil slowly but it detached inside the microcatheter.The delivery wire of the coil was removed, and the subject coil was pushed into the vessel using a guidewire.Other products were used to complete the procedure successfully.There was no patient injury due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional testing could not be performed since the device was not returned for investigation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that continuous flush was maintained throughout the procedure.As per the complaint details, a non-stryker microcatheter was used which may have contributed to the failure.This however, cannot be confirmed.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to this complaint.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10633116
Report Number3008881809-2020-00284
Device Sequence Number19442803
Product Code HCG
UDI-Device Identifier04546540675880
UDI-Public04546540675880
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model NumberM0035423060
Device Catalogue NumberM0035423060
Device Lot Number21393858
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARRY LEON MICROCATHETER (UNKNOWN MANUFACTURER); GUIDEWIRE (UNKNOWN MANUFACTURER); CARRY LEON MICROCATHETER (UNKNOWN MANUFACTURER); GUIDEWIRE (UNKNOWN MANUFACTURER)